Alert archive / Illinois / Frost Advisories in 2017
Frost Advisory 2, NWS Lincoln, IL
NWS Lincoln, IL issued this frost advisory at Oct 25, 2017, 3:16 AM CDT for 21 counties in Illinois. It took effect at Oct 26, 2017, 4:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2017, 3:16 AM CDT (08:16 UTC)
- In effect from
- Oct 26, 2017, 4:00 AM CDT
- Expired
- Oct 26, 2017, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Lincoln, IL
All 21 counties
Champaign County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Macon County, IL, Marshall County, IL, McLean County, IL, Moultrie County, IL, Piatt County, IL, Richland County, IL, Shelby County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 98 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.3 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
600 WWUS73 KILX 250816 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 316 AM CDT Wed Oct 25 2017 ILZ038-043>046-053>057-061>063-066>068-071>073-252100- /O.NEW.KILX.FR.Y.0002.171026T0900Z-171026T1300Z/ McLean-De Witt-Piatt-Champaign-Vermilion-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Bloomington, Normal, Clinton, Monticello, Champaign, Urbana, Danville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 316 AM CDT Wed Oct 25 2017 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT THURSDAY... The National Weather Service in Lincoln has issued a Frost Advisory, which is in effect from 4 AM to 8 AM CDT Thursday. * TEMPERATURE...Low to mid 30s. * IMPACTS...Sensitive outdoor plants may be damaged or killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Shimon
3 follow-up statements
968 WWUS73 KILX 252033 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 333 PM CDT Wed Oct 25 2017 ILZ030-031-260900- /O.EXA.KILX.FR.Y.0002.171026T0900Z-171026T1300Z/ Marshall-Woodford- Including the cities of Lacon and Eureka 333 PM CDT Wed Oct 25 2017 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT THURSDAY... The National Weather Service in Lincoln has issued a Frost Advisory, which is in effect from 4 AM to 8 AM CDT Thursday. * TEMPERATURE...Low to mid 30s. * IMPACTS...Sensitive outdoor plants may be damaged or killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ ILZ038-043>046-053>057-061>063-066>068-071>073-260900- /O.CON.KILX.FR.Y.0002.171026T0900Z-171026T1300Z/ McLean-De Witt-Piatt-Champaign-Vermilion-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Bloomington, Normal, Clinton, Monticello, Champaign, Urbana, Danville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 333 PM CDT Wed Oct 25 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT THURSDAY... * TEMPERATURE...Low to mid 30s. * IMPACTS...Sensitive outdoor plants may be damaged or killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Auten
806 WWUS73 KILX 260804 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 304 AM CDT Thu Oct 26 2017 ILZ030-031-038-043>046-053>057-061>063-066>068-071>073-261300- /O.CON.KILX.FR.Y.0002.171026T0900Z-171026T1300Z/ Marshall-Woodford-McLean-De Witt-Piatt-Champaign-Vermilion-Macon- Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Lacon, Eureka, Bloomington, Normal, Clinton, Monticello, Champaign, Urbana, Danville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 304 AM CDT Thu Oct 26 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURE...Early morning lows will bottom out in the lower to middle 30s. * IMPACTS...Sensitive outdoor plants may be damaged or killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Barnes
077 WWUS73 KILX 261307 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 807 AM CDT Thu Oct 26 2017 ILZ030-031-038-043>046-053>057-061>063-066>068-071>073-261415- /O.EXP.KILX.FR.Y.0002.000000T0000Z-171026T1300Z/ Marshall-Woodford-McLean-De Witt-Piatt-Champaign-Vermilion-Macon- Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Lacon, Eureka, Bloomington, Normal, Clinton, Monticello, Champaign, Urbana, Danville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 807 AM CDT Thu Oct 26 2017 ...FROST ADVISORY HAS EXPIRED... The temperatures are rising steadily above freezing, therefore the frost advisory has expired. $$ Shimon
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at Oct 24, 11:56 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Oct 24, 11:56 PM CDT, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1156 PM CDT Tue Oct 24 2017 .UPDATE... Issued at 940 PM CDT Tue Oct 24 2017 Skies beginning to clear from the northwest across the forecast area as today's disturbance pulls away. The decreasing clouds and diminishing winds should allow patchy frost to develop in some areas. However, clouds will begin to increase again by late tonight with the approach of another disturbance. Going forecast is in good shape with only minor tweaks needed to the hourly trends. && .SHORT TERM...(This evening) ISSUED AT 1254 PM CDT Tue Oct 24 2017 An extensive though generally light to occasionally moderate rain shield will continue to spread southeast through the afternoon under a very deep upper level trough. The core of the low center will continue to shift northeast and merge with the main low along the eastern fringes of Lake Superior. The surface low is still near an impressive 984 mb, and therefore expect these winds to continue through the afternoon. Wind gusts will generally peak around 25 kt given the low cloud shield, though occasionally higher gusts are possible this afternoon when cloud bases lift. The surface low will continue to fill and lift into Quebec. Expect clearing skies late this evening into the early overnight hours to allow current low 40s to drop into the middle 30s, possibly some near freezing readings, but with a modest pressure gradient behind the weakening though still modest low, it is not an ideal frost scenario. A clipper-like system will drop southeast later tonight, and expect some rapidly increasing high-mid clouds overnight toward daybreak. .LONG TERM...(Wednesday through Tuesday) ISSUED AT 227 PM CDT Tue Oct 24 2017 An active weather pattern will continue over the region the rest of this week with potential for 1.) widespread frost Wednesday night, 2.) a quick but brief warm-up Thursday, and then 3.) a once again wet, breezy, and cool end of the week. Cannot rule out some of the season's first wet flakes mixing in briefly for northern locations during a couple periods, mainly on the weekend. As the current upper trough centered over the Great Lakes departs eastward Wednesday morning, a sheared short wave disturbance presently over northern Manitoba is forecast by guidance to drop southward over northern and eastern Illinois. A zone of frontogenesis and compact omega is forecast to clip the CWA late morning into early afternoon. Profiles are cool, especially if just a slightly earlier arrival, but have mainly a chance of light rain showers mentioned with this. This looks to be low impact if it materializes. Temperatures are a bit of a challenge in eastern locations on Wednesday, as clouds from the aforementioned short wave may keep the heating stunted, with highs only around 50 presently forecast. To the west, upper 50s are likely. With weak ridging over the area Wednesday night and higher confidence in a longer duration clear sky, there is greater potential for frost than tonight. Warm advection will be beginning, but looks to be mainly off the surface. So have included mention in the forecast and a headline may need to be considered on Wednesday. A pronounced warm advection regime with low dew points and gusty southwest winds is forecast to spread over the area Thursday and likely continue into Thursday evening. Highs could touch 70 in parts of the west and south, and have 60s forecast area wide. The system responsible for the warm advection will be another deep upper low dropping southeast into the western Great Lakes. This will acquire a more neutral tilt by Saturday due to a strong jet forecast to round its base. While there is quite a bit of consistency in global guidance on this general pattern and timing, there are major differences on how far south the features of this system dig. This will impact how long of a duration there are clouds and precipitation potential, as well as if some wet snow is a possibility within the commahead wraparound during the weekend. As for the details, for later Friday, forcing for precipitation along and behind the cold front is forecast to increase and have further bumped up PoPs in especially the east. Winds may be underdone depending on how the surface low evolves/dumbbells to the north, but could certainly have gusts to 30 mph when the cold advection moves in Friday and then maybe another surge mid- weekend. Highs right now look to be in the 40s much of that time. There again could be frost and freeze concerns as this system departs late weekend/early next week. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1152 PM CDT Tue Oct 24 2017 VFR conditions should prevail through the 06 TAF valid time. An upper-level disturbance will bring thicker clouds and spotty showers to the area for much of the daytime hours Wednesday, but conditions should remain VFR. Winds should remain much lighter than they were today. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Bak SHORT TERM...KMD LONG TERM...MTF AVIATION...Bak
Hazardous weather outlook, Oct 24, 3:07 PM CDT, 12 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 307 PM CDT Tue Oct 24 2017 ILZ027>029-036-037-040>042-047>057-061>063-066>068-071>073-251100- Cass-Christian-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar- Effingham-Fulton-Jasper-Knox-Lawrence-Logan-Macon-Mason-Menard- Morgan-Moultrie-Peoria-Richland-Sangamon-Schuyler-Scott-Shelby- Stark-Tazewell- 307 PM CDT Tue Oct 24 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Patchy frost is possible late tonight, as skies clear and winds diminish. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... There is a more widespread risk of frost Wednesday night, which may damage any sensitive plants still left outside. Temperatures are expected to get below freezing Saturday night. This will likely end the growing season. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. ILZ030-031-038-043>046-251100- Champaign-De Witt-Marshall-McLean-Piatt-Vermilion-Woodford- 307 PM CDT Tue Oct 24 2017 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois, mainly north of I-74. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Areas of frost are likely Wednesday night, which may damage any sensitive plants still left outside. Temperatures are expected to get below freezing Saturday night. This will likely end the growing season. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Geelhart
Nearby
Frost Advisories in Illinois, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.